Skip to Main content Skip to Navigation
Journal articles

On the $p$-Laplacian and $\infty$-Laplacian on Graphs with Applications in Image and Data Processing

Abderrahim Elmoataz 1 Matthieu Toutain 1 Daniel Tenbrinck
1 Equipe Image - Laboratoire GREYC - UMR6072
GREYC - Groupe de Recherche en Informatique, Image, Automatique et Instrumentation de Caen
Abstract : In this paper we introduce a new family of partial difference operators on graphs and study equations involving these operators. This family covers local variational $p$-Laplacian, $\infty$-Laplacian, nonlocal $p$-Laplacian and $\infty$-Laplacian, $p$-Laplacian with gradient terms, and gradient operators used in morphology based on the partial differential equation. We analyze a corresponding parabolic equation involving these operators which enables us to interpolate adaptively between $p$-Laplacian diffusion-based filtering and morphological filtering, i.e., erosion and dilation. Then, we consider the elliptic partial difference equation with its corresponding Dirichlet problem and we prove the existence and uniqueness of respective solutions. For $p=\infty$, we investigate the connection with Tug-of-War games. Finally, we demonstrate the adaptability of this new formulation for different tasks in image and point cloud processing, such as filtering, segmentation, clustering, and inpainting.
Document type :
Journal articles
Complete list of metadata
Contributor : Greyc Référent <>
Submitted on : Monday, December 21, 2015 - 4:33:01 PM
Last modification on : Saturday, December 14, 2019 - 1:09:06 AM



Abderrahim Elmoataz, Matthieu Toutain, Daniel Tenbrinck. On the $p$-Laplacian and $\infty$-Laplacian on Graphs with Applications in Image and Data Processing. SIAM Journal on Imaging Sciences, Society for Industrial and Applied Mathematics, 2015, 8 (4), pp.2412-2451. ⟨10.1137/15M1022793⟩. ⟨hal-01247314⟩



Record views